Worried about coming of my medication to controll af

I had ablation done on 24th jean and had to carry on taking anticoagulant flecinide and bisoprolol for 8 weeks after .lost count of weeks and have took them for slightly longer. Iam nervous about not being on tablets , but was told it looked like my abation was successful , they found an Stv so treated that as they thought that was causing my af . Any advice or same experience would be welcome thankyou

15 Replies

  • Hi duckpopper,I,m the opposite to you ,had my ablation last August and told to stay on bisoprolol,but having listened to people on here,lots of them came off their drugs apart from anticoags almost immediatly so I,m off to see my Dr soon to see if he,ll let me come off them,if he says yes and i start to feel any signs of AF i can allways go back on them,So don,t be nervous give it a go if your EP says it,s ok good luck

  • Thankyou due to see ep on 23 for check up

  • I took a long time to wean myself off my meds after my third ablation and eventually did it by reducing dose a bit every week.


  • I've just stopped my Meds is it better to wean myself off I've been told just to stop

  • I had ablation on 1st February, follow up last week, and was told I could come off all meds immediately. I did so, and feel better than I've done for years!

  • Do you still get the odd missed beat feeling ,was I told I would for a while

  • I did get the odd skip for the first 6 weeks ago but nothing since tthen

  • I still take tablets because my two ablations didn't cure my PAF, but I live in hope that one day I'll be well and can come off them. I did halve my amiodarone dose after being well for about 2 months, but within days my AF came back. Like others have said on here I think it's wise to reduce the dose very gradually and not suddenly.

  • I've never had an ablation but always thought the advice was to keep on anti-coagulants for life even if you've had an ablation. Can those who've had an ablation comment on thiis please?

  • I have been under the care of the clinical lead in electrophysiology at St Georges in London, and I trust him completely. If he says that there is no need for anticoags any more, I am happy to believe him and take my chances. I tend to live dangerously anyway!!

  • I just had an ablation last week and was told I needed to be on anticoagulants for 3 months ONLY: There are many methods of determining if you need to be on anticoags or not.... I am one that is quite pleased that my Dr (said to be one of the best in Switzerland) does not put everyone on anticoags just as a routine! It is all personal, if you feel better on them, then discuss it with your doctor - or several doctors!

  • Anti coags don't usually affect how you feel, they are there as a stroke prvention measure. Personally having nursed my mum I would opt for them every time.


  • That actually have a negative effect on my joints - particulary ones that have been injured!

  • The advice is to stay on anti-coagulants. Why give up the protection that they give in stroke prevention ?- warfarin is our best friend! I think when people talk about heart medication they mean rate and rhythm control drugs etc., very few of us would ever stop taking anti-coagulants even after a successful ablation and even if the EP said they could.

You may also like...